MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL10H L 230MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL10H L 230MM; PLATE, FIXATION, BONE
Catalog Number 71800010
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the broken plate was removed from a patient by (b)(6)hospital.The plate was originally installed by a surgeon in a hospital in (b)(6).The date of the original surgery is unknown as is the name of the hospital and surgeon.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual examination of the returned plate indicated that it has fractured into two pieces.The returned screws indicated minor damage, suggesting attempted use.A clinical analysis indicated that the revision of a femoral locking plate which was implanted in spain.The original implant date, names of the hospital and surgeon are unknown.It has been communicated that no further details are available for this complaint.Therefore, based on the lack of information, a thorough clinical assessment cannot be performed at this time.A dimensional analysis of the plate indicated that measurement was attempted in multiple fashions to get dimensional analysis at the affected area; however, no conclusive measurement could be obtained due to the draw and bend of the affected area.The rest of the shaft did measure in specification.A dimensional analysis of the screws could not verify failure mode as the returned devices function as intended per inspection methods.All relevant dimensions are within drawing tolerances.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
4.5MM L-D FEM LK PL10H L 230MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7713569
Report Number1020279-2018-01358
Device Sequence Number19058375
Product Code HRS
UDI-Device Identifier03596010520029
UDI-Public03596010520029
Combination Product (Y/N)N
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71800010
Device Lot Number18AM0942
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date12/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;